Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What are the side effects of long term usage of diuretic?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I just got out of the hospital jan17to stay for five days 22 then released my doctor and I parted ways. I just got out of the hosp for 5 days jan18/22 this is my 3rd hospitilzation for this, a neuerologist explained tto mei it was the diuretic in my atenolol that caued it on the 3 day I got confused and disoriented,the nurse blamed it on acute alcohol w/d no way I hadn't eaten in 2 weeks prior to doctor and I parted ways.i have a new one know the urologist said the confusion was caused by the low sodium I go back in a month, my question is why am I still shakking disoriented weak loosing m balance my na was normall 3 days ago now ive developed sob inhalers don't help sob worsens with exzertion, I work in a prision
Posted Sun, 9 Mar 2014 in Brain and Spine
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Chronic hyponatremia.Please reply for my questions Detailed Answer: Hello, I have gone through your query and understand your concern. Yes. As your doctor said you may suffered from Chronic Hyponatremia by long term use of Anti hypertensive medications with diuretics. I would like to have few answers. Have you stopped the diuretic medicine and took alternate anti hypertension medicine? What is your previous sodium level and now? Have you checked your blood pressure and pulse? Do you have any asthma or cardiac disease apart from Hypertension? Do you have any leg swelling or chest pain? Waiting for your response.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor